Alert archive / Nevada / High Wind Warnings in 2011

High Wind Warning 14, NWS Elko, NV

December 31, 2011

NWS Elko, NV issued this high wind warning at Dec 31, 2011, 5:22 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 31, 2011, 5:22 AM PST (13:22 UTC)
Expired
Dec 31, 2011, 9:15 AM PST
In force
4 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WWUS75 KLKN 311322
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
522 AM PST SAT DEC 31 2011


NVZ032-311800-
/O.NEW.KLKN.HW.W.0014.111231T1322Z-111231T1800Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
522 AM PST SAT DEC 31 2011

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING FOR
THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE AND
ADJACENT VALLEYS...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST
HUMBOLDT RANGE AND ADJACENT VALLEYS...WHICH IS IN EFFECT UNTIL
10 AM PST THIS MORNING.


* WINDS: NORTHWEST 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* TIMING: STRONGEST WINDS WILL OCCUR FROM 5 AM TO 8 AM.

* LOCATIONS INCLUDE: RUBY VALLEY...CLOVER VALLEY...HIGHWAY 93
  SOUTH OF WELLS.

* IMPACTS: THESE STRONG WINDS WILL MAKING DRIVING DANGEROUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
347 
WWUS75 KLKN 311715
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
915 AM PST SAT DEC 31 2011


NVZ032-311815-
/O.CAN.KLKN.HW.W.0014.000000T0000Z-111231T1800Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
915 AM PST SAT DEC 31 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND
WARNING. 

WINDS ACROSS THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST
HUMBOLDT RANGE AND ADJACENT VALLEYS HAVE DECREASED TO BELOW HIGH
WIND WARNING CRITERIA. WINDS WILL CONTINUE TO GUST TO 40 MPH
BEFORE SUBSIDING LATER THIS MORNING AND AFTERNOON. AS A
RESULT...THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Dec 31, 2:41 AM PST, 2 hours 41 minutes earlier.

Area forecast discussion, Dec 31, 2:41 AM PST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
241 AM PST SAT DEC 31 2011

.SYNOPSIS...HIGH PRESSURE WILL BUILD BACK INTO THE REGION TODAY
FOR DRY WEATHER THROUGH THE MIDDLE OF NEXT WEEK. A STORM SYSTEM
MAY BRING SOME PRECIPITATION LATE NEXT WEEK. TEMPERATURES WILL BE
MUCH COOLER TODAY AFTER THE PASSAGE OF THE COLD FRONT YESTERDAY.
HOWEVER HIGH TEMPERATURES WILL BEGIN TO REBOUND STARING ON NEW
YEARS DAY AND WILL BE MUCH ABOVE NORMAL AGAIN BY MONDAY.
&&

.SHORT TERM...TODAY THROUGH MONDAY. WINDS HAVE SUBSIDED
SUBSTANTIALLY ACROSS ELKO COUNTY EARLY THIS MORNING. STILL SOME
GUSTS UP TO 35 MPH ACROSS THE EASTERN PART OF THE COUNTY BUT SPEEDS
WILL CONTINUE TO DECREASE THE REST OF THE NIGHT. THEREFORE
CANCELLED THE HIGH WIND WARNING A COUPLE OF HOURS EARLY. UPPER
RIDGE WILL BEGIN TO BUILD OVER THE REGION TODAY REACHING ITS PEAK
AMPLITUDE ON SUNDAY. THE RIDGE WILL FLATTEN ON MONDAY AS SHORT
WAVE RIDES OVER THE TOP OF IT ACROSS THE PACIFIC NORTHWEST. THIS
WILL BRING AN INCREASE IN HIGH CLOUDS TO THE NORTH. TEMP-WISE IT
WILL BE MUCH COOLER TODAY IN THE WAKE OF THE COLD FRONTAL PASSAGE
YESTERDAY WITH READINGS MOSTLY IN THE 40S. TEMPS WILL BEGIN TO
REBOUND ON SUNDAY AND BY MONDAY WILL SEE HIGH TEMPS ONCE AGAIN IN
THE 50S.

.LONG TERM...MONDAY NIGHT THROUGH NEXT FRIDAY. HIGH PRESSURE OVER
THE REGION THROUGH WEDNESDAY RESULTING IN DRY CONDITIONS ALONG WITH
HIGH TEMPERATURES IN THE LOWER 50S TUESDAY...RISING INTO THE MID 50S
WEDNESDAY IN MOST VALLEY LOCATIONS. FLOW ALOFT BECOMES SOUTHWESTERLY
WEDNESDAY NIGHT INTO THURSDAY AS A TROUGH APPROACHES THE WEST
COAST...WITH TEMPERATURES REMAINING WELL ABOVE NORMAL THURSDAY...UP
INTO THE MID 50S. MODELS ARE IN PRETTY GOOD AGREEMENT THURSDAY NIGHT
WITH THE TROUGH CENTERED OVER THE CWA...GENERATING LIGHT SNOW
SHOWERS OVER THE HIGHER TERRAIN OF NORTHERN ELKO COUNTY. MUCH COOLER
AIR OVER THE CWA NEXT FRIDAY WITH HIGHS DROPPING BACK DOWN INTO THE
UPPER 30S ACROSS NORTHERN ZONES...AND INTO THE LOW 40S ACROSS
CENTRAL NEVADA ZONES.
&&

.AVIATION...VFR CONDITIONS AT ALL TERMINALS FOR THE NEXT 24 PLUS
HOURS AS HIGH PRESSURE BUILDS INTO THE REGION...BRINGING WARM AND
DRY WEATHER ALONG WITH RELATIVELY LIGHT WINDS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

91/96/96
Hazardous weather outlook, Dec 30, 9:58 PM PST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
958 PM PST FRI DEC 30 2011

NVZ031>034-311200-
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
958 PM PST FRI DEC 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TONIGHT.

A STRONG FRONT IS MOVING THROUGH NORTHEASTERN NEVADA AT THIS TIME.
WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE BEING RECORDED
AHEAD OF THE FRONT. AS THE FRONT MOVES THROUGH THE EASTERN HALF OF
ELKO COUNTY DURING THE REMAINDER OF THIS EVENING AND INTO THE
OVERNIGHT HOURS...EXPECT GUSTS ALONG THE FRONT TO INCREASE UP INTO
THE 50 TO 60 MPH RANGE IN MANY AREAS...POSSIBLY REACHING NEAR 70
MPH IN HIGHER ELEVATION LOCATIONS AND ALONG THE EASTERN SLOPES OF
MOUNTAIN RANGES. LATER TONIGHT AS THE FRONT REACHES THE WENDOVER
AREA...WINDS ARE EXPECTED TO CHANNEL THROUGH THE CITY...POSSIBLY
REACHING UP TO 60 OR 65 MPH RANGE FOR A HALF OUR OR SO UNTIL THE
FRONT PUSHES EAST INTO UTAH. WINDS WILL SUBSIDE FROM WEST TO EAST
ACROSS ELKO COUNTY INTO SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

ROOD

In the hours before

Local storm report, Dec 31, 4:55 AM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
455 AM PST SAT DEC 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     NON-TSTM WND GST 11 ESE KINGS RIVER VALL 41.65N 118.04W
12/30/2011  M65.00 MPH       HUMBOLDT           NV   MESONET

            DOUBLE H RAWS.

0700 PM     NON-TSTM WND GST 6 S CLOVER VALLEY       40.76N 115.04W
12/30/2011  M67.00 MPH       ELKO               NV   MESONET

            WARM SPRINGS NDOT SITE.

0700 PM     NON-TSTM WND GST 10 WSW GIBBS RANCH      41.52N 115.39W
12/30/2011  M61.00 MPH       ELKO               NV   MESONET

            STAG MOUNTAIN RAWS.

0700 PM     TSTM WND GST     7 NW WEST WENDOVER      40.84N 114.21W
12/30/2011  M68.00 MPH       ELKO               NV   MESONET

            PILOT PEAK JUNCTION NDOT SITE.

0710 PM     NON-TSTM WND GST 8 E JARBIDGE            41.88N 115.26W
12/30/2011  M63.00 MPH       ELKO               NV   MESONET

            POLE CREEK RAWS.

0715 PM     NON-TSTM WND GST 15 N TUSCARORA          41.54N 116.22W
12/30/2011  M68.00 MPH       ELKO               NV   MESONET

            LONG HOLLOW RAWS.

0715 PM     NON-TSTM WND GST 11 SSW CONTACT          41.62N 114.81W
12/30/2011  M60.00 MPH       ELKO               NV   MESONET

            O NEIL NDOT SITE.

0730 PM     NON-TSTM WND GST 5 SW RUBY VALLEY        40.73N 115.25W
12/30/2011  M80.00 MPH       ELKO               NV   MESONET

            RUBY VALLEY RAWS.

0815 PM     NON-TSTM WND GST 12 SW (ENV)WENDOVER ARP 40.59N 114.21W
12/30/2011  M58.00 MPH       ELKO               NV   MESONET

            SPRING GULCH RAWS.

0815 PM     NON-TSTM WND GST 12 NNW CURRIE           40.44N 114.81W
12/30/2011  M58.00 MPH       ELKO               NV   MESONET

            SPRUCE MOUNTAIN RAWS.

0820 PM     NON-TSTM WND GST 12 NNE WELLS            41.27N 114.83W
12/30/2011  M61.00 MPH       ELKO               NV   MESONET

            BISHOP FLAT NDOT SITE.

0835 PM     NON-TSTM WND GST 1 WNW PEQUOP SUMMIT     41.08N 114.57W
12/30/2011  M67.00 MPH       ELKO               NV   MESONET

            PEQUOP SUMMIT NDOT SITE.

0900 PM     NON-TSTM WND GST 2 S RUBY LAKE           40.17N 115.49W
12/30/2011  M63.00 MPH       ELKO               NV   MESONET

            RUBY LAKE RAWS.

&&

CEC

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 6:15 PM PSTWind AdvisoryLKNHumboldt4 hr
Dec 30, 8:08 PM PSTHigh Wind WarningLKNElko, White Pine6 hr

Nearby

High Wind Warnings in Nevada, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.